MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PowerPort Implantable Port, ChronoFlex Single-Lumen, 8F; Port & Catheter, Implanted, Subcutaneous, Intravascular

C.R. BARD, INC. (BASD) -3006260740 PowerPort Implantable Port, ChronoFlex Single-Lumen, 8F; Port & Catheter, Implanted, Subcutaneous, Intravascular
Catalog Number 1708001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930); Sepsis (2067)
Date of Event 02/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through litigation process that approximately four months and twenty-nine days of port placement procedure via right internal jugular vein due to idiopathic mast cell activation syndrome, the patient was admitted to hospital due to septic shock.Blood cultures were taken, and the results were positive for enterobacter cloacae.It was further reported that the port was removed.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.Therefore, the investigation is inconclusive for the reported bacterial infection and sepsis as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that on (b)(6) 2019, a patient underwent the port placement procedure via right internal jugular vein for idiopathic mast cell activation syndrome.Approximately four months and twenty-nine days later, on (b)(6) 2020, patient experienced septic shock and was diagnosed with enterobacter cloacae which was confirmed through blood culture.Further patient was diagnosed with an unspecified infection.Subsequently, port was removed on (b)(6) 2020.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.The investigation is inconclusive for the reported bacterial infection, sepsis and infection as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B1, b5, d1, d4 (medical device catalog #), g3, g4, h6 (patient).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PowerPort Implantable Port, ChronoFlex Single-Lumen, 8F
Common Device Name
Port & Catheter, Implanted, Subcutaneous, Intravascular
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key23106707
Report Number3006260740-2025-07084
Device Sequence Number10143427
Product Code LJT
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1708001
Device Lot NumberUnknown
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer08/17/2026
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown